Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 2, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Apr 11, 2022, 7:58 PM EDT for New Hanover County, Pender County, North Carolina. It took effect at Apr 12, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2022, 7:58 PM EDT (23:58 UTC)
- In effect from
- Apr 12, 2022, 6:00 AM EDT
- Expired
- Apr 12, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 12.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
889 WHUS42 KILM 112358 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 758 PM EDT Mon Apr 11 2022 NCZ106-108-121200- /O.NEW.KILM.BH.S.0002.220412T1000Z-220413T0000Z/ Coastal Pender-Coastal New Hanover- 758 PM EDT Mon Apr 11 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Strong south to north longshore current expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Tuesday through Tuesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
3 follow-up statements
186 WHUS42 KILM 120828 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 428 AM EDT Tue Apr 12 2022 NCZ106-108-130000- /O.CON.KILM.BH.S.0002.220412T1000Z-220413T0000Z/ Coastal Pender-Coastal New Hanover- 428 AM EDT Tue Apr 12 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 8
182 WHUS42 KILM 121444 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1044 AM EDT Tue Apr 12 2022 NCZ106-108-130000- /O.CON.KILM.BH.S.0002.000000T0000Z-220413T0000Z/ Coastal Pender-Coastal New Hanover- 1044 AM EDT Tue Apr 12 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong south to north longshore current. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 19
336 WHUS42 KILM 130010 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 810 PM EDT Tue Apr 12 2022 NCZ106-108-130915- /O.EXP.KILM.BH.S.0002.000000T0000Z-220413T0000Z/ /O.NEW.KILM.BH.S.0003.220413T1000Z-220414T0000Z/ Coastal Pender-Coastal New Hanover- 810 PM EDT Tue Apr 12 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... ...BEACH HAZARDS STATEMENT FOR TODAY HAS EXPIRED... * WHAT...Moderate to Strong longshore current expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ MBB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 11, 3:49 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Apr 11, 3:49 PM EDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 349 PM EDT Mon Apr 11 2022 .SYNOPSIS... Dry with noticeable warming to above normal takes hold through midweek. A frontal system brings a chance of rain and isolated thunderstorms Thursday. Temperatures will cool closer to normal Friday into this weekend behind the cold front with low rain chances continuing. && .NEAR TERM /THROUGH TONIGHT/... Dry and warm weather continues with high pressure offshore to the southeast. High clouds increase this evening through overnight hours as a decent upper shortwave moves across. Not enough moisture for any precipitation but could see overcast mid to high clouds tonight. A weak surface trough swings across from the north tonight. Combination of clouds and lingering winds will keep temps in the mid to upper 50s tonight. There is a chance for inland NE SC to have a few hours of radiational cooling before sunrise as bulk of high clouds exit to the east and winds in southern areas weaken, but still expected to remain above 50 degrees. Mostly sunny Tuesday with scattered mid clouds as continued WAA pushes temps a few degrees warmer than today, with forecast near 85 degrees away from sea- breeze cooled coast. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... Quiet and dry wx for this period with warm temps as upr-level ridging continues along/off the east coast. Offshore shc high pressure will also lead to SW flow. Not expecting record highs Wednesday, but high temps will still be in the low/mid 80s inland and mid/upr 70s near the coast. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... The next chance of rain arrives Thursday with an approaching cold front. Included slight chance thunder, but in general the front will be weakening as it moves into the area as the bulk of the upr-level energy misses to the north. High temps Thursday again in the low/mid 80s. With zonal flow aloft the front will be fairly progressive, but maintained low chance PoPs for the remainder of the Long Term period thereafter as some mid-level impulses traverse the area, of which there's little model agreement on their timing/strength. Temps near to slightly above normal late week into the weekend. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR continues. Mid to high clouds will be moving in from the west later today, thickening late evening into early overnight hours, before scattering by morning. Gusty southwest winds through sunset, with more southerly winds at coastal terminals due to sea breeze. Trough moving across tonight will keep winds around 5-10 kts out of the southwest, though could see a few hours of near calm winds across NE SC before sunrise. SW winds 10 kts with gusts around 15 kts return tomorrow. Extended Outlook...VFR. && .MARINE... Through Tuesday: With high pressure offshore to the southeast, southwest flow will continue to prevail across the coastal waters through tomorrow. SW sustained around 10-15 kts, with gusts to 20 kts through around 5am tomorrow morning and again Tuesday afternoon. Seas linger in the 2-3 ft range, primarily a SW wind wave with a weak E swell mixed in. Tuesday Night Through Saturday: Sub-SCA conditions expected to continue. S/SW flow through Thursday ahead of an approaching cold front, consistently 10-20 kt. 2-3 ft seas Wednesday increase to 4-5 ft by Thursday as southerly 6-7 second waves build. The cold front crosses the waters Thursday night, and with a lack of CAA behind the front and warm temps thereafter, not expecting sustained winds higher than 15-20 kt. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...VAO SHORT TERM...MAS LONG TERM...MAS AVIATION...VAO MARINE...MAS/VAO
Hazardous weather outlook, Apr 11, 7:58 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 758 PM EDT Mon Apr 11 2022 NCZ106-108-130000- Coastal Pender-Coastal New Hanover- 758 PM EDT Mon Apr 11 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-NCZ087-096-099-105-107-109-110-SCZ017-023-024-032- 033-039-054>056-058-059-130000- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Coastal Horry-Inland Georgetown- Coastal Georgetown-Central Horry-Northern Horry- 758 PM EDT Mon Apr 11 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.